Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 3, 2019, 4:40 PM MDT for Laramie County, Wyoming; Kimball County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2019, 4:40 PM MDT (22:40 UTC)
- Expired
- Jun 3, 2019, 5:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:14 PM MDT | HAIL 1 | 7 Ssw Pine Bluffs, WY | SLIGHT ACCUMULATION OF HAIL ON INTERSECTION OF ROADS 161 & 206. |
| Jun 3, 5:25 PM MDT | HAIL 1.25 | 16 Ssw Bushnell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226
WUUS55 KCYS 032240
SVRCYS
NEC105-WYC021-032315-
/O.NEW.KCYS.SV.W.0073.190603T2240Z-190603T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
440 PM MDT Mon Jun 3 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southwestern Kimball County in the Panhandle of Nebraska...
Southeastern Laramie County in southeastern Wyoming...
* Until 515 PM MDT.
* At 440 PM MDT, a severe thunderstorm was located over Panorama
Point, or 23 miles southwest of Kimball, moving east southeast at
20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Panorama Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4106 10417 4115 10412 4116 10369 4100 10370
4100 10415
TIME...MOT...LOC 2240Z 275DEG 19KT 4103 10402
HAIL...1.75IN
WIND...60MPH
$$
LyonsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:19 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 3, 3:19 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
319 PM MDT Mon Jun 3 2019
.SHORT TERM...(This evening through Wednesday)
Issued at 315 PM MDT Mon Jun 3 2019
Busy afternoon with some flooding issues and a chance for
additional strong to severe thunderstorms this afternoon across
western Nebraska. Conditions are kind of marginal for severe
thunderstorms due to the lack of 0-6km and effective shear, but
CAPE values are respectable as any remnant CIN dissipated early
this afternoon. Storms will move slowly eastward along Interstate
80, with more of an isolated coverage north of Interstate 80 into
this evening. Again, can not rule out an isolated strong or severe
thunderstorm further east across far SE Wyoming and western
Nebraska where the slightly better shear is located. Strong gusty
winds and large hail are the primary concerns.
Not seeing much of an indication for fog tonight, especially since
it wasn't observed last night with better llvl conditions. Tuesday
will be similar to today with another round of thunderstorms,
although CAPE values and shear will be even less. Kept POP between
30 to 50 percent, but expect activity to develop a little later in
the day. Not much change to daytime temperatures, with highs in
the 70s to low 80s. Otherwise, will have to watch Wednesday for
slow moving thunderstorms with the GFS and Canadian hinting
towards some heavy rain as a weak upper level disturbance lifts
northeast near the four corners region.
.LONG TERM...(Wednesday night through Sunday)
Issued at 400 AM MDT Mon Jun 3 2019
Upper low over the desert southwest slow to move east over the
next several days. So chances for afternoon/early evening showers
and storms will continue on a daily basis. By Thursday...Low
forecast to be over southeastern Colorado. GFS showing wrap around
QPF on the north side of this low making its way into our eastern
counties...mainly across eastern Colorado. Could see quite a bit
of rainfall from this setup and we need to watch to see if it
makes its way up here into our eastern zones. For now...kept PoPs
on the low side.
Finally begin to dry out Friday briefly...as upper ridge builds
into the area behind the departing low. Next good chances for
showers and thunderstorms late in the weekend as an unseasonably
strong cold front approaches from the northwest.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1138 AM MDT Mon Jun 3 2019
Scattered showers and thunderstorms are again expected this
afternoon and evening. Freezing levels below FL100 will promote
hail growth and icing conditions near CB. Lightning and max cloud
tops to FL450 are expected. Gusty and erratic winds are also
expected near thunderstorms this afternoon. MVFR to VFR conditions
should persist at all terminals as convection weakens overnight.
Aviators use caution around strong thunderstorms.
&&
.FIRE WEATHER...
Issued at 218 PM MDT Mon Jun 3 2019
Minimal to no fire weather concerns into next weekend. Generally
light winds and moderate-high humidities are expected through this
week. There will be a daily chance of showers and thunderstorms,
some with heavy rain, through most of the week with a brief drying
trend possible by Thursday and Friday. A strong cold front is
forecast to impact the area next weekend, bringing another round
of storms and potential for heavy rainfall.
&&
.HYDROLOGY...
Issued at 218 PM MDT Mon Jun 3 2019
Elevated river levels continue due to increasing snow melt and
some rainfall. The main areas of concern along the main rivers are
the Laramie River, upper North Platte and lower North Platte
rivers, and the Little Snake river across southwest Carbon county.
Most river forecasts show these areas remaining elevated and near
or above Action Stage. For the next 5 days, rivers are not
expected to reach flood stage, but this may change if any
persistent heavy rainfall impacts any of these basins in the near
term.
In addition, a Flash Flood Watch continues for this afternoon
across the southern NE panhandle, mainly because of the heavy
rainfall yesterday. Received reports of some flooding along the
White River near Whitney Nebraska this afternoon due to the very
heavy rainfall and hail from last night, so will likely issue an
Areal Flood Warning or advisory shortly for points near and
downstream of Whitney.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until 8 PM MDT this evening for WYZ119.
NE...Flash Flood Watch until 8 PM MDT this evening for NEZ020-021-054-
055.
&&
SHORT TERM...TJT
LONG TERM...GCC
AVIATION...AL
FIRE WEATHER...TJT
HYDROLOGY...TJTHazardous weather outlook, Jun 3, 1:31 PM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 131 PM MDT Mon Jun 3 2019 WYZ101-103>107-109>118-041945- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 131 PM MDT Mon Jun 3 2019 This hazardous weather outlook is for portions of southeast Wyoming, mainly along and west of Interstate 25. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to widely scattered thunderstorms will continue this afternoon and into early this evening. Small hail and gusty winds are possible in and near these thunderstorms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms are expected each afternoon through the week with slightly lower chances on Thursday and Friday. .Spotter information statement... Spotter activation is unlikely this afternoon, but spotters are urged to contact the National Weather Service to report stronger wind gusts and hail sizes. NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-041945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County-Goshen County- East Laramie County- 131 PM MDT Mon Jun 3 2019 This hazardous weather outlook is for portions of western Nebraska and far southeast Wyoming, east of Interstate 25. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are expected to continue over the southeast WYoming plains and become more numerous after 3 PM. A few of these storms could become strong or severe with quarter sized hail and strong winds over 60 mph. A flash flooding threat exists over the southern Nebraska Panhandle in Cheyenne...Banner...Morrill and Kimball Counties as well as eastern Laramie County. Slow moving storms could move over areas that received heavy rainfall Sunday evening. Solis are saturated in these areas and any additional rainfall will likely leading to flooding of poor drainage and low lying areas. A Flash Flood Watch is in effect through early evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms are expected each afternoon through the week with slightly lower chances on Thursday and Friday. .Spotter information statement... Spotter are urged to report severe weather and flash flooding to the National Weather Service today through late this evening.
In the hours before
Special weather statement, Jun 3, 2:07 PM MDT, 2 hours 33 minutes before
Special Weather Statement National Weather Service Cheyenne WY 207 PM MDT Mon Jun 3 2019 WYZ108-116>119-032045- South Laramie Range WY-Goshen County WY-Central Laramie County WY- South Laramie Range Foothills WY-East Laramie County WY- 207 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN AND CENTRAL LARAMIE COUNTIES UNTIL 245 PM MDT... At 205 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles west of Gun Barrel to near South Greeley and Cheyenne. Movement was northeast at 25 to 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cheyenne, La Grange, Burns, South Greeley, Hillsdale, Ranchettes, Warren AFB, Frontier Park, North Cheyenne, Warren Af Base, Meriden Rest Area, Gun Barrel, Carpenter, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 24. Interstate 80 in Wyoming between mile markers 349 and 390. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle and suspend outdoor activities until the storms have passed. && LAT...LON 4166 10459 4166 10408 4100 10433 4100 10515 TIME...MOT...LOC 2005Z 223DEG 27KT 4148 10460 4108 10488 Lyons
Special weather statement, Jun 3, 2:47 PM MDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Cheyenne WY 247 PM MDT Mon Jun 3 2019 WYZ108-032115- Goshen County WY- 247 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN COUNTY UNTIL 315 PM MDT... At 247 PM MDT, Doppler radar was tracking a strong thunderstorm near Hawk Springs Recreation Area, or 25 miles south of Torrington, moving northeast at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Yoder, Hawk Springs Recreation Area, Huntley, Hawk Springs Campground and Hawk Springs. LAT...LON 4165 10406 4165 10460 4193 10440 4195 10406 TIME...MOT...LOC 2047Z 205DEG 25KT 4171 10430 Lyons
Special weather statement, Jun 3, 2:50 PM MDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Cheyenne WY 250 PM MDT Mon Jun 3 2019 WYZ116>118-032115- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY- 250 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 315 PM MDT... At 249 PM MDT, Doppler radar was tracking a strong thunderstorm near Natural Fort, or 12 miles southwest of Cheyenne, moving north east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cheyenne, South Greeley, Hillsdale, Ranchettes, Warren AFB, Frontier Park, North Cheyenne, Warren Af Base, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 18. Interstate 80 in Wyoming between mile markers 347 and 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4125 10501 4126 10439 4100 10458 4100 10515 TIME...MOT...LOC 2049Z 250DEG 18KT 4103 10497 Lyons
Special weather statement, Jun 3, 3:25 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Cheyenne WY 325 PM MDT Mon Jun 3 2019 WYZ117>119-032215- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 325 PM MDT Mon Jun 3 2019 ...SPECIAL WEATHER STATEMENT... .Brief Funnel Clouds Possible.... At 323 PM MDT, Doppler radar was tracking a strong thunderstorm near Natural Fort, or 9 miles southwest of Cheyenne, moving east at 25 mph. Trained Weather Spotters reported a funnel cloud near the Colorado Wyoming Border. Brief funnel clouds are possible with this storm. Half inch hail will be possible with this storm. Locations impacted include... Cheyenne, South Greeley, Hillsdale, Warren AFB, Ranchettes, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 11. Interstate 80 in Wyoming between mile markers 352 and 382. LAT...LON 4112 10501 4122 10444 4100 10438 4100 10498 TIME...MOT...LOC 2123Z 259DEG 22KT 4102 10489 Lyons
Special weather statement, Jun 3, 3:53 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
353 PM MDT Mon Jun 3 2019
WYZ118-119-032230-
Central Laramie County WY-East Laramie County WY-
353 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
430 PM MDT...
.Brief Funnel Clouds Possible....
At 351 PM MDT, Doppler radar was tracking a strong thunderstorm over
Carpenter, or 24 miles east of Cheyenne, moving east at 30 mph.
Trained Weather Spotters have reported high based funnel clouds with
these storms. Funnel clouds remain likely however these funnel
clouds are not expected to touch down.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pine Bluffs and Carpenter.
This includes Interstate 80 in Wyoming between mile markers 391 and
400.
LAT...LON 4115 10443 4117 10406 4100 10406 4100 10441
4101 10441
TIME...MOT...LOC 2151Z 264DEG 31KT 4105 10434
LyonsLocal storm report, Jun 3, 4:28 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 7 SSW PINE BLUFFS 41.09N 104.12W
06/03/2019 M1.00 INCH LARAMIE WY TRAINED SPOTTER
HALF INCH TO SLIGHTLY LARGER THAN QUARTER
SIZED HAIL.
&&
MBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 38 min |
| Jun 2, 6:26 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jun 2, 6:33 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Jun 2, 6:50 PM MDT | Special Weather Statement | CYS | Goshen | 40 min |
| Jun 3, 3:02 AM MDT | Flash Flood Watch | CYS | Laramie | 17 hr |
| Jun 3, 11:43 AM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jun 3, 12:13 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jun 3, 12:24 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jun 3, 2:07 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 3, 2:47 PM MDT | Special Weather Statement | CYS | Goshen | 28 min |
| Jun 3, 2:50 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Jun 3, 3:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 3, 3:53 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jun 3, 4:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 30 min |
| Jun 3, 4:45 PM MDT | Special Weather Statement | CYS | Goshen | 30 min |
| Jun 2, 6:03 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 42 min |
| Jun 2, 6:18 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 24 min |
| Jun 2, 6:38 PM MDT | Special Weather Statement | CYS | Dawes | 52 min |
| Jun 2, 6:43 PM MDT | Special Weather Statement | CYS | Kimball | 47 min |
| Jun 2, 6:50 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 25 min |
| Jun 2, 6:56 PM MDT | Special Weather Statement | CYS | Box Butte | 49 min |
| Jun 2, 7:17 PM MDT | Special Weather Statement | CYS | Morrill | 43 min |
| Jun 2, 8:03 PM MDT | Special Weather Statement | CYS | Cheyenne | 27 min |
| Jun 3, 2:42 PM MDT | Areal Flood Advisory | CYS | Dawes | 36 hr |
| Jun 3, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.